MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG LUMAX 740 VR-T DX; ICD

BIOTRONIK SE & CO. KG LUMAX 740 VR-T DX; ICD
Model Number 372419
Medical Device Problem Code Premature End-of-Life Indicator (1480)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/05/2018
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2018 the device showed eos.The device was at 78% remaining on (b)(6) 2017.The patient is not followed on home monitoring.
 
Additional Manufacturer Narrative
The device was not returned for analysis.The analysis is therefore based on the inspection of the quality documents associated with the manufacture of this particular device as well as the returned data.The returned data have been analyzed.The analysis revealed that the clinical observation resulted from a battery voltage lower than expected.However, the current consumption was found to be normal.Based on the information available for analysis, the root cause of this observation could not be determined and requires a device analysis.It cannot be excluded that this occurrence results from a component damage leading to a quicker discharge of the battery.A prediction of the remaining service time is thus not feasible.The manufacturing process for this device was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process which might be related to the clinical observation.The final acceptance test proved the device functions to be as specified.In summary, the device was not returned for analysis.The review of the quality documents confirmed a regular device manufacturing.The analysis of the returned device data revealed a battery voltage lower than expected, leading to the clinical observation.For further insights regarding the root cause, an analysis of the device itself would be required.Should the device become available for analysis, the investigation will be updated.
 
Additional Manufacturer Narrative
Upon receipt, the device interrogation revealed the eos battery status, detected on (b)(6) 2018 at 01:39 am.The device was implanted for 62 months and 22 charging cycles were recorded in the devices memory.The current consumption of the icd was analyzed and found to be normal and as expected.However, an inconsistency between current consumption and battery voltage was noted.Therefore, the icd was opened and the inner assembly was inspected.The visual inspection of the inner assembly showed no anomalies.The measurement of the battery voltage confirmed a depleted battery.In a next step, the electronic module was attached to an external power supply and the eos status was removed with a technical programmer to check the functionality of the electronic module.There was no indication of a malfunction, particularly all therapy functions were available and worked as expected.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process, associated with this battery.The visual inspection of the battery did not reveal any external signs of damage.The voltage measurement confirmed the battery depletion.At a next step, the battery was opened for destructive analysis.The inspection of the inner assembly identified damaged insulation, which led to an increased internal self-depletion within the battery and therefore contributed to the clinical observation.In conclusion, the device was implanted for 62 months.The therapeutic functionality of the device was tested with an attached external power supply and proved to be fully functional.The analysis revealed an increased internal self-depletion within the battery that contributed to the clinical observation.

Brand Name
LUMAX 740 VR-T DX
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key7678817
Report Number1028232-2018-02337
Device Sequence Number16496266
Product Code LWS
UDI-Device Identifier04035479116057
UDI-Public(01)04035479116057
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2014
Device Model Number372419
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer09/06/2018
07/18/2019
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date10/02/2018
07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR